Alert archive / California / Wind Advisories in 2016

Wind Advisory 92, NWS Los Angeles, CA

December 21, 2016Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Dec 21, 2016, 6:29 PM PST for Los Angeles County, California. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2016, 6:29 PM PST (02:29 UTC)
Expired
Dec 22, 2016, 9:00 AM PST
In force
15 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2016-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2016-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

640 
WWUS76 KLOX 220229
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
629 PM PST WED DEC 21 2016

...GUSTY SANTA ANA WINDS THROUGH LATE TONIGHT...

.GUSTY SANTA ANA WINDS WILL CONTINUE THROUGH LATE TONIGHT FOR
WIND PRONE AREAS IN LOS ANGELES AND VENTURA COUNTIES.

CAZ046-053-054-221030-
/O.NEW.KLOX.WI.Y.0092.161222T0229Z-161222T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
629 PM PST WED DEC 21 2016

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR THE WIND PRONE AREAS
  ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-088-547-221030-
/O.NEW.KLOX.WI.Y.0092.161222T0229Z-161222T1100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
629 PM PST WED DEC 21 2016

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR THE WIND PRONE VALLEYS
  OF LOS ANGELES AND VENTURA COUNTIES. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
4 follow-up statements
256 
WWUS76 KLOX 220526
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
926 PM PST WED DEC 21 2016

...GUSTY SANTA ANA WINDS THROUGH LATE TONIGHT...

.GUSTY SANTA ANA WINDS WILL CONTINUE THROUGH LATE TONIGHT FOR
WIND PRONE AREAS IN LOS ANGELES AND VENTURA COUNTIES.

CAZ040-221100-
/O.EXA.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
926 PM PST WED DEC 21 2016

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR COASTAL SECTIONS OF
  VENTURA COUNTY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-053-054-221100-
/O.CON.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
926 PM PST WED DEC 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR THE WIND PRONE AREAS 
  ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-088-547-221100-
/O.CON.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
926 PM PST WED DEC 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR THE WIND PRONE 
  VALLEYS OF LOS ANGELES AND VENTURA COUNTIES. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
322 
WWUS76 KLOX 220610
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1010 PM PST WED DEC 21 2016

...GUSTY SANTA ANA WINDS THROUGH LATE TONIGHT...

.GUSTY SANTA ANA WINDS WILL CONTINUE THROUGH LATE TONIGHT FOR
WIND PRONE AREAS IN LOS ANGELES AND VENTURA COUNTIES.

CAZ548-221100-
/O.EXA.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...PASADENA...SAN GABRIEL...POMONA
1010 PM PST WED DEC 21 2016

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR THE WIND PRONE AREAS
  IN THE SAN GABRIEL VALLEY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-053-054-221100-
/O.CON.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1010 PM PST WED DEC 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR WIND PRONE LOCATIONS
  IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-088-547-221100-
/O.CON.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
1010 PM PST WED DEC 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR WIND PRONE LOCATIONS
  IN THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ040-221100-
/O.CON.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
1010 PM PST WED DEC 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR COASTAL SECTIONS OF 
  VENTURA COUNTY. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
004 
WWUS76 KLOX 220732
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1132 PM PST WED DEC 21 2016

...GUSTY SANTA ANA WINDS THROUGH LATE TONIGHT...

.GUSTY SANTA ANA WINDS WILL CONTINUE THROUGH LATE TONIGHT FOR
WIND PRONE AREAS IN LOS ANGELES AND VENTURA COUNTIES.

CAZ041-221100-
/O.EXA.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
1132 PM PST WED DEC 21 2016

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH...STRONGEST FROM MALIBU TO HOLLYWOOD HILLS.
 
* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
  VEHICLES. THE GUSTY WINDS WILL ALSO CAUSE DOWNED TREES AND COULD
  CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-053-054-221100-
/O.CON.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1132 PM PST WED DEC 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR WIND PRONE LOCATIONS 
  IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
  VEHICLES. THE GUSTY WINDS WILL ALSO CAUSE DOWNED TREES AND COULD
  CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-088-547-221100-
/O.CON.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
1132 PM PST WED DEC 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR WIND PRONE LOCATIONS 
  IN THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
  VEHICLES. THE GUSTY WINDS WILL ALSO CAUSE DOWNED TREES AND COULD
  CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ040-221100-
/O.CON.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
1132 PM PST WED DEC 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR COASTAL SECTIONS OF 
  VENTURA COUNTY. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
  VEHICLES. THE GUSTY WINDS WILL ALSO CAUSE DOWNED TREES AND COULD
  CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ548-221100-
/O.CON.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...PASADENA...SAN GABRIEL...POMONA
1132 PM PST WED DEC 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 
  MPH WILL PERSIST THROUGH LATE TONIGHT FOR THE WIND PRONE AREAS 
  IN THE SAN GABRIEL VALLEY. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
  VEHICLES. THE GUSTY WINDS WILL ALSO CAUSE DOWNED TREES AND COULD
  CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

GOMBERG/DB
773 
WWUS76 KLOX 221100
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 AM PST THU DEC 22 2016

...GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF LOS ANGELES
AND VENTURA COUNTIES THROUGH MID MORNING...

CAZ044-045-088-547-221200-
/O.EXP.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
300 AM PST THU DEC 22 2016

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN MOST AREAS...SO THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...LOCAL NORTHEAST
WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE IN THE MOST
WIND PRONE LOCATIONS THROUGH MID MORNING.

$$

CAZ040-221200-
/O.EXP.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
300 AM PST THU DEC 22 2016

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN MOST AREAS...SO
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...LOCAL
NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
IN THE MOST WIND PRONE LOCATIONS THROUGH MID MORNING.

$$

CAZ548-221200-
/O.EXP.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...PASADENA...SAN GABRIEL...POMONA
300 AM PST THU DEC 22 2016

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN MOST AREAS...SO THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...LOCAL NORTHEAST
WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE IN THE MOST
WIND PRONE LOCATIONS THROUGH MID MORNING.

$$

CAZ041-221200-
/O.EXP.KLOX.WI.Y.0092.000000T0000Z-161222T1100Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
300 AM PST THU DEC 22 2016

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN MOST AREAS...SO THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...LOCAL NORTHEAST
WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE IN THE MOST
WIND PRONE LOCATIONS THROUGH MID MORNING.


$$

CAZ046-053-054-221700-
/O.EXT.KLOX.WI.Y.0092.000000T0000Z-161222T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
300 AM PST THU DEC 22 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH WILL PERSIST THROUGH MID MORNING IN PRONE LOCATIONS IN THE
  MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES. THE GUSTY WINDS WILL ALSO CAUSE DOWNED TREES AND 
  COULD CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 4:50 PM PST, 1 hour 39 minutes earlier.

Area forecast discussion, Dec 21, 4:50 PM PST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
450 PM PST Wed Dec 21 2016

New Aviation Discussion

.SYNOPSIS...
A weak low pressure system approaching from the south will bring a
good chance of showers to areas south of Point Conception today
and tonight, with a slight chance of thunderstorms tonight. A
stronger storm system approaching from the northwest will bring a
better chance for significant rain Friday into early Saturday.
Slight chance of another storm Christmas night into Monday.

&&

.SHORT TERM...(TDY-SAT)

An upper low off the coast of Baja is sending up moisture into
southern California and will continue to do so through Thursday,
though timing these moisture waves and anticipating where they
will hit and how much, if any, rain will fall from them is nearly
impossible. The latest batch of moisture moving into srn LA County
has had a history of dropping some decent rain, which has had the
added benefit of increasing surface dewpoints. Further north and
west the low lvls are still very dry and the a lot of the rain
that's falling is evaporating before reaching the ground. And with
offshore gradients and northeast winds aloft expected to
strengthen tonight this may pose some additional difficulties in
forecasting rain for this event. Overall the forecast is about
where it should be with likely pops across LA/Ventura counties
tonight, then lowering chances through the day Thursday as
moisture starts to shift east. Amounts will range from just a
few hundredths in some places to around a half inch. LA County
probably the most likely to get the higher totals.

Models do show some elevated instability this evening into early
Thursday, mainly over the coastal waters from Ventura county
south. Some of those could push onshore briefly but they will lose
support as they move inland. At this point am not concerned enough for
burn areas to go with a flash flood watch but certainly worth
keeping an eye on if thunderstorms start to flare up.

Models in better agreement with the next storm for Friday into
Saturday. Looks like the faster speed has won out, with rain
arriving along the Central Coast midday Friday and quickly into LA
County by evening. And by sunrise Saturday the worst of it should
be done with just some lingering showers through the day, mainly
over the mountains. This one will be much colder, especially by
the end of the event Friday night. Given the speed of this storm it
will be a close call whether snow levels fall fast enough to
generate significant accumulations below 8000 feet. It probably
will be worthy of a winter weather advisory, especially since this
is a holiday weekend and there could be some impacts to Interstate
5 over the Grapevine on Christmas eve.

.LONG TERM...(SUN-WED)

Christmas day looks cool but dry with highs around 60 at low
elevations and 30s/40s in the mountains. Huge model differences
continue early next week. Both the ECMWF and GFS show another
system approaching, but the EC has been very consistent keeping it
well offshore and not close to producing any rain for our area.
The GFS had been consistent the other way, but the 12z operational run
today started to finally show signs of moving in that direction,
and several ensemble members also favor this. In fact, the
operational GFS now basically keeps the bulk of the precip over
the ocean Monday. If these trends continue then a dry forecast
appears more and more likely. But it's too early to rip out rain
chances, and it's still possible both models could shift further
west. So will leave in the low pops for Monday, then dry with a
slow warming trend into Wednesday.

&&

.AVIATION...23/0045Z.

At 00Z at KLAX, there was not marine layer or inversion.

Moderate confidence in VFR conditions prevailing at most TAF
sites through the TAF period. There is a 30 percent chance of
MVFR to IR cigs/vsbys within heavier showers, mainly for the
coastal and valley TAF sites in LA County between 06Z and 12Z.
There is also a 15 percent chance of thunderstorms for the same
area and period with brief IFR to LIFR cigs/vsbys possible with
any thunderstorm. There is a 40 percent chance of VFR or IFR cigs
vsbys for KPRB from 12Z to 16Z.

KLAX and KBUR...There is a 30 percent chance of MVFR to IR
cigs/vsbys within heavier showers between 06Z and 12Z. There is
also a 15 percent chance of thunderstorms during the same period
with brief IFR to LIFR cigs/vsbys possible with any thunderstorm.

&&

.MARINE...21/100 PM.

A weak low pressure off of Baja California will move into extreme
southern California by early Thursday. This low will bring scattered
light rain...as well as the possibilty for thunderstorms southeast
of Point Conception (best chances between San Nicolas and Catalina
Islands). If thunderstorms form, locally gusty winds (up to 30 KT)
are likely, but waterspouts are not expected due to how high up
these storms are. The low will also maintain east winds through
much of tonight.

A strong storm system will impact the area on Friday Afternoon
through early Saturday. This storm is expected to bring widespread
south wind gusts to 30-35 KT during that time, widespread gale
force winds possible after the storm Saturday into Sunday. Seas
will build quickly (peaking on Saturday) although there not sure
exactly how large they will get. Best estimates during the peak
would be for around 15 feet off the Central Coast and 7-10 feet
over the Inner Waters (Santa Barbara Channel and Santa Monica
Basin).

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 2 AM PST Friday for zones
      34-35. (See LAXCFWLOX).
PZ...Small Craft Advisory for hazardous seas in effect until 2 AM
      PST Friday for zones 645-670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
Rain and mountain snow Saturday may create hazardous road
conditions leading into the holiday weekend. High surf and gales
expected near and over the coastal waters Saturday and Sunday.

&&

PUBLIC...MW
AVIATION...Munroe
MARINE...Kittell
SYNOPSIS...Sukup

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:50 PM PSTAreal Flood AdvisoryLOXLos Angeles5 hr
Dec 21, 11:24 PM PSTSmall Craft AdvisoryLOX4 hr
Dec 22, 4:20 AM PSTAreal Flood AdvisoryLOXLos Angeles115 min
Dec 22, 5:37 AM PSTWinter Storm WatchLOX21 hr
Dec 22, 2:43 PM PSTFlash Flood WatchLOXLos Angeles37 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.